Directional derivatives of optimal value functions in mathematical programming

  • C. Y. Wang
  • F. Zhao
Technical Note

Abstract

This note discusses the existence of the directional derivatives of the optimal value functions in a class of nonlinear programming problems and gives the expressions of the directional derivatives. In the study, it is not assumed that the optimal set at the point discussed is not empty. Many well-known results of this area can be derived as special cases of the main theorems of this note.

Key Words

Optimal value functions characteristic functions directional derivatives 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.Google Scholar
  2. 2.
    Ben-Tal, A., andZowe, J. Necessary and Sufficient Optimality Conditions for a Class of Nonsmooth Minimization Problems, Mathematical Programming, Vol. 24, pp. 70–92, 1982.CrossRefGoogle Scholar
  3. 3.
    Ben-Tal, A., andZowe, J.,A Unified Theory of First and Second-Order Conditions for Extremum Problems in Topological Vector Spaces, Mathematical Programming Studies, Vol. 19, pp. 39–77, 1982.Google Scholar
  4. 4.
    Correa, R., andSeeger, A.,Directional Derivative of a Minimax Function, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 9, pp. 13–22, 1985.Google Scholar
  5. 5.
    Furukawa, N.,Optimality Conditions in Nondifferentiable Programming and Their Applications to Best Approximations, Applied Mathematics and Optimization, Vol. 9, pp. 337–371, 1985.Google Scholar
  6. 6.
    Janin, R.,Directional Derivative of the Marginal Function in Nonlinear Programming, Mathematical Programming Study, Vol. 21, pp. 110–126, 1982.Google Scholar
  7. 7.
    Rockafellar, R. T.,Directional Differentiability of the Optimal Value Function in Nonlinear Programming Problems, Mathematical Programming Study, Vol. 21, pp. 213–226, 1984.Google Scholar
  8. 8.
    Seeger, A. Second-Order Directional Derivatives in Parametric Optimization Problems, Mathematics of Operations Research, Vol. 13, pp. 124–128, 1988.Google Scholar
  9. 9.
    Shapiro, A.,On Differentiability of Metric Projections in R n,Part 1: Boundary Case, Proceedings of the American Mathematical Society, Vol. 99, pp. 123–128, 1987.Google Scholar
  10. 10.
    Wang, C. Y., andZhou, H. S.,A Limit Theorem, Optimal Criterion, and Existence Theorem of a Dual Nonlinear Program, Chinese Science Bulletin, Vol. 34, pp. 95–99, 1989.Google Scholar

Copyright information

© Plenum Publishing Corporation 1994

Authors and Affiliations

  • C. Y. Wang
    • 1
  • F. Zhao
    • 1
  1. 1.Institute of Operations ResearchQufu Normal UniversityQufu, ShandongChina

Personalised recommendations